Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Austin/San Antonio, TX

October 22, 200733 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Oct 22, 2007, 6:39 PM CDT for 33 counties in Texas. It took effect at Oct 23, 2007, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2007, 6:39 PM CDT (23:39 UTC)
In effect from
Oct 23, 2007, 11:00 AM CDT
Expired
Oct 23, 2007, 7:00 PM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 222339
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT MON OCT 22 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY FROM 11 AM UNTIL 7 PM TUESDAY...

.IN THE WAKE OF THE STRONG COLD FRONT...MUCH COOLER AND DRIER AIR
WILL CONTINUE TO PUSH INTO SOUTH CENTRAL TEXAS TONIGHT AND
TUESDAY. AFTER SUNRISE TUESDAY MORNING...RELATIVE HUMIDITIES WILL
LOWER TO CRITICAL LEVELS OF AT OR BELOW 25 PERCENT WITH NORTHERLY
20 FOOT WIND SPEEDS INCREASING TO 15 TO 20 MPH THROUGH MUCH OF
TUESDAY AFTERNOON.

TXZ171>173-183>194-202>209-217>225-228-230745-
/O.UPG.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/
/O.NEW.KEWX.FW.W.0012.071023T1600Z-071024T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
639 PM CDT MON OCT 22 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHERLY 20 FOOT WINDS OF 15 TO 20 MPH COMBINED WITH MINIMUM
RELATIVE HUMIDITIES LATE TUESDAY MORNING AND TUESDAY AFTERNOON
BELOW 25 PERCENT WILL LEAD TO CONDITIONS CONDUCIVE TO THE SPREAD
OF WILDFIRES.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
2 follow-up statements
000 
WWUS84 KEWX 230845
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 AM CDT TUE OCT 23 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY FROM 11 AM UNTIL 7 PM TUESDAY...

.IN THE WAKE OF THE STRONG COLD FRONT...MUCH COOLER AND DRIER AIR
WILL CONTINUE TO PUSH INTO SOUTH CENTRAL TEXAS TODAY. RELATIVE
HUMIDITIES WILL QUICKLY LOWER TO CRITICAL LEVELS OF AT OR BELOW 25
PERCENT BY MID MORNING WITH NORTHERLY 20 FOOT WIND SPEEDS INCREASING
TO 15 TO 20 MPH THROUGH MUCH OF THIS AFTERNOON.

TXZ171>173-183>194-202>209-217>225-228-232100-
/O.CON.KEWX.FW.W.0012.071023T1600Z-071024T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
345 AM CDT TUE OCT 23 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

NORTHERLY 20 FOOT WINDS OF 15 TO 20 MPH COMBINED WITH MINIMUM
RELATIVE HUMIDITIES LATE TUESDAY MORNING AND TUESDAY AFTERNOON
BELOW 25 PERCENT WILL LEAD TO CONDITIONS CONDUCIVE TO THE SPREAD
OF WILDFIRES.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 232044
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT TUE OCT 23 2007

...A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY THROUGH 7 PM THIS EVENING...

.NORTHWESTERLY 20 FOOT WINDS OF 15 TO 20 MPH WITH GUSTS OF 20 TO
30 MPH WILL PERSIST INTO EARLY THIS EVENING. RELATIVE HUMIDITIES
OF 10 TO 20 PERCENT WILL ALSO PERSIST.

TXZ171>173-183>194-202>209-217>225-228-240000-
/O.CON.KEWX.FW.W.0012.000000T0000Z-071024T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
344 PM CDT TUE OCT 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

NORTHWESTERLY 20 FOOT WINDS OF 15 TO 20 MPH WITH GUSTS OF 20 TO 30
MPH WILL PERSIST INTO EARLY THIS EVENING. RELATIVE HUMIDITIES OF
10 TO 20 MPH WILL ALSO PERSIST. THESE CONDITIONS ARE CONDUCIVE TO
THE SPREAD OF WILDFIRES.

WIND SPEED WILL RAPIDLY DECREASE AFTER SUNSET AND RELATIVE
HUMIDITIES WILL SLOWLY RECOVER. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Oct 22, 3:00 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Oct 22, 3:00 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT MON OCT 22 2007

.DISCUSSION...
POST FRONTAL PCPN HAS ENDED ACROSS THE CWFA THIS AFTERNOON. VISIBLE
SATELLITE LOOP DEPICTED THE CLEARING LINE EXTENDING FROM JUNCTION TO
EAGLE PASS MOVING EASTWARD. THE UPPER LEVEL LOW WAS CENTERED OVER
SOUTHWEST OKLAHOMA DIGGING SOUTHEASTWARD.

ONCE AGAIN WE ARE DEALING WITH DIVERGENT SOLUTIONS IN REGARDS TO
THE EVOLUTION AND MOVEMENT OF THE AFOREMENTIONED UPPER LEVEL LOW.
STILL PREFER THE MORE PROGRESSIVE SOLUTIONS DEPICTED BY THE ECMWF
AND UKMET. NORTHERLY FLOW ALOFT WILL PREVAIL TUESDAY THROUGH
THURSDAY WITH THE UPPER LOW CENTERED EAST OF SOUTH CENTRAL TEXAS
AND RIDGING OVER NORTHERN MEXICO AND THE DESERT SOUTHWEST. BODES
WELL FOR A DRY FCST INTO THE WEEKEND.

SFC WINDS WILL DIMINISH THIS EVENING AS THE PRESSURE GRADIENT BEGINS
TO RELAX. WE WILL LET THE WIND ADVISORY EXPIRE AT 6 PM THIS EVENING.
CLEARING SKIES AND LOWERING DEWPOINTS WILL RESULT IN OVERNIGHT LOWS
IN THE 40S...AROUND 10 DEGREES BELOW NORMAL.

A WARMING TREND WILL ENSUE ON TUESDAY AND CONTINUE THROUGH THE
REST OF THE WEEK WITH AFTERNOON TEMPS RETURNING TO NORMAL READINGS
BY FRIDAY.

.FIRE WEATHER...
THE RED FLAG WARNING FOR EDWARDS...KINNEY...MAVERICK AND VAL VERDE
COUNTIES WILL BE ALLOWED TO EXPIRE AT 6 PM. A FIRE WEATHER WATCH
IS IN EFFECT TUESDAY AFTERNOON FOR ALL OF SOUTH CENTRAL TEXAS AND
THE HILL COUNTRY. NORTHERLY WINDS WILL CONTINUE TO ADVECT DRY AIR
INTO THE REGION ON TUESDAY. SURFACE WINDS ARE EXPECTED AT AROUND 15
MPH BY NOON ON TUESDAY WHILE RELATIVE HUMIDITIES FALL BELOW 20 PERCENT
DURING THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              49  72  50  71  49 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  45  71  46  71  46 /   0   0   0   0   0
DEL RIO INTL AIRPORT           47  76  52  78  51 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       47  73  50  72  52 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

RED FLAG WARNING UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE.

&&

13/10
Hazardous weather outlook, Oct 22, 4:29 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CDT MON OCT 22 2007

TXZ171>173-185>194-203>209-218>225-228-231100-
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
429 AM CDT MON OCT 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY.  WINDY AND
COOLER TODAY IN WAKE OF A COLD FRONT.  NORTHWEST WINDS OF
20 TO 35 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED TODAY.

SHOWERS AND THUNDERSTORMS THIS MORNING WILL CONTINUE TO FORM
ALONG AND IN ADVANCE OF THE COLD FRONT.  BRIEF LOCALLY HEAVY
RAIN IS POSSIBLE...ALONG WITH OCCASIONAL LIGHTNING WITH THE
THUNDERSTORMS.  SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DECREASE FROM THE WEST THIS AFTERNOON.

WINDS ARE EXPECTED TO DIMINISH TONIGHT.

.DAY TWO...TUESDAY...
A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY.  WITH DAYTIME
HEATING...WINDS ARE EXPECTED TO PICKUP DURING THE DAY TO 15
TO 25 MPH FROM THE NORTHWEST.  RELATIVE HUMIDITIES WILL FALL
TO BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON.

.DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TXZ183-184-202-217-231100-
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
429 AM CDT MON OCT 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY.  WINDY AND
COOLER TODAY IN WAKE OF A COLD FRONT.  NORTHWEST WINDS OF
20 TO 35 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED TODAY.

A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 6 PM TODAY.
ALONG WITH WINDY AND COOLER CONDITIONS TODAY...RELATIVE
HUMIDITIES THIS AFTERNOON ARE EXPECTED TO FALL TO BETWEEN
15 AND 25 PERCENT.  WINDS ARE EXPECTED TO DIMINISH TONIGHT.

.DAY TWO...TUESDAY...
A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY.  WITH DAYTIME
HEATING...WINDS ARE EXPECTED TO PICKUP DURING THE DAY TO 15
TO 25 MPH FROM THE NORTHWEST.  RELATIVE HUMIDITIES WILL ONCE
AGAIN FALL TO BETWEEN 15 AND 25 PERCENT IN THE AFTERNOON.

.DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:20 AM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more15 hr
Oct 22, 3:20 AM CDTRed Flag WarningEWXEdwards, Kinney, Maverick, Val Verde15 hr
Oct 22, 3:36 AM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more14 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.